I am on a maintenance dose of Methotrexate (50 units per week.). A dog bit me 3 days ago, and the Dr. prescribed Amox Tr-K CLV to take twice a day. I now see that there could be serious side affects if I take it while on this small dose of Methotrexate. I took 2 Aox on Thursday, 2 on Friday, 2 on Saturday and one this morning. the only thing I have noticed is a bit of cramping in my stomach and a cough that just seemed to appear out of nowhere. Does this seem serious? Should I stop the antibiotic now and go see the Dr. tomorrow morning?
Your symptoms could be the side effects of the medications. Amoxicillin can sometimes increase the blood levels and effects of methotrexate. You may have increased side effects such as nausea, vomiting, mouth ulcers, and low blood cell counts, which can make you more likely to develop anemia, bleeding problems, and infections. So, please consult your doctor at the earliest you may need dose adjustments or alternate medication.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.